66820members
352568posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Exemestane side effects getting too much

2 REPLIES 2
Highlighted
Member

Re: Exemestane side effects getting too much

Hi Bon,

I'm grateful for your comments. I had this with arimidex when I had primaries and was moved to tamoxifen, which was loads better. It's all getting a bit much, as I have this gut problem and a neuro issue at same time. Both appear to be unconnected to bc, but all causing pain and discomfort. I also think the cocktail of drugs I'm on may contribute to these two issues. Pretty pissed off to be honest. Thanks for your concern, imac x
Highlighted
Member

Re: Exemestane side effects getting too much

Hi Imac

Sorry to hear about your problems with exemestane. I have been on it for 2 years and have had similar problems but from the sound of it they are not as bad as yours. I'm 70 so being a doddery old lady is more appropriate. I did start using a stick on occasions - another s/e is dizziness, but then decided using it was making me more doddery so manage without it most of the time except when I'm walking off road when I use 2 poles which looks a bit more sporty. I take pain killers when things get too bad. Denosumab has side effects too and it's difficult to separate out the two. I tried keeping a diary but didn't come to any obvious conclusions. Pain from side effects has on occasion convinced me that I have had progression. The best thing you can do is talk to your oncologist  and maybe find out if there is someone else you can talk to (mine doesn't seem to be particularly interested in s/es). There are other similar drugs but they all have similar s/es. Exemestane seems to have served you well in keeping cancer at bay. In the end we all have to weigh up quality of life against the effectiveness of treatment. Sorry not to have been of much help. You could look at:

https://www.cancerresearchuk.org/about-cancer/cancer-chat/thread/exemestane-coping-with-side-effects...
if you haven't already. Hope you get something sorted out. Hugs Bon xx

Highlighted
Member

Exemestane side effects getting too much

Hi all. Need to bend your ears. I'm 11 yrs in. Diagnosed with secondaries 2 yrs ago, in lung and pelvis. On exemestane daily and mthly denosumab injection. The side effects are getting me down. I walk like a doddery old lady, I'm 59. I no longer work which is just as well. I was getting quite fit, visiting gym, but due to a stomach problem, I think unconnected, I stopped for a while, and now I feel quite disabled. Got oncologist in 2 wks. Thinking of asking if I can come off meds, at least for a while. Am I mad? My lung tumour has been shrinking and pelvis bone one stable. What would you lot do? Thanks